My sister had surgery recently found out her tumor was both estrogen and progesterone positive. I think the oncologist will put her on Tamoxifen but she also has rather large fibroid tumors. Will the Tamoxifen cause the fibroids to grow and give her problems? I have read that Tamoxifen can cause abnormal bleeding and endometrial cancer. She is 50 yo and not in menopause.
You should talk to your oncologist in detail about your sister's case.
Tamoxifen is a Selective Estrogen Receptor Modulator (SERM) which means it blocks estrogen in certain areas of the body and acts like estrogen in other areas of the body. Discuss with your doctor about the option of a hysterectomy, in view of the fibroid. There is an increased risk of uterine cancer associated with Tamoxifen, this is uncommon, but should be considered.
For most women who are considered good candidates for tamoxifen, its anti–breast cancer benefits usually outweigh the risks that it could contribute to development of an endometrial cancer or uterine sarcoma.
Let us know what her specialist advises and also if you have any other doubts.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.